Alert archive / Arizona / Wind Advisories in 2022
Wind Advisory 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Feb 14, 2022, 2:15 AM MST for 4 counties in Arizona. It took effect at Feb 15, 2022, 8:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2022, 2:15 AM MST (09:15 UTC)
- In effect from
- Feb 15, 2022, 8:00 AM MST
- Expired
- Feb 15, 2022, 8:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4542 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
397 WWUS75 KFGZ 140915 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 215 AM MST Mon Feb 14 2022 AZZ004-006>009-012>017-040-141715- /O.NEW.KFGZ.WI.Y.0003.220215T1500Z-220216T0300Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Dilkon, and Kykotsmovi 215 AM MST Mon Feb 14 2022 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MST TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Much of northern and central Arizona, especially along and downwind of the Mogollon Rim. * WHEN...From 8 AM to 8 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
3 follow-up statements
503 WWUS75 KFGZ 141648 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 948 AM MST Mon Feb 14 2022 AZZ004-006>009-012>017-040-151300- /O.CON.KFGZ.WI.Y.0003.220215T1500Z-220216T0300Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Dilkon, and Kykotsmovi 948 AM MST Mon Feb 14 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Much of northern and central Arizona, especially along and downwind of the Mogollon Rim. * WHEN...From 8 AM to 8 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects and cause minor tree damage. In addition, winds this strong can make driving difficult, especially for high profile vehicles. Localized power outages are also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
594 WWUS75 KFGZ 150917 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 217 AM MST Tue Feb 15 2022 AZZ004-006>009-012>017-040-160300- /O.CON.KFGZ.WI.Y.0003.220215T1500Z-220216T0300Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Dilkon, and Kykotsmovi 217 AM MST Tue Feb 15 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts 40 to 55 mph expected. * WHERE...Much of northern and central Arizona, especially along and downwind of the Mogollon Rim. * WHEN...From 8 AM this morning to 8 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects and cause minor tree damage. In addition, winds this strong can make driving difficult, especially for high profile vehicles. Localized power outages are also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
572 WWUS75 KFGZ 160301 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 801 PM MST Tue Feb 15 2022 AZZ004-006>009-012>017-040-160415- /O.EXP.KFGZ.WI.Y.0003.000000T0000Z-220216T0300Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Dilkon, and Kykotsmovi 801 PM MST Tue Feb 15 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Winds weakened during the evening following sunset with gusts diminishing to a general range of 15 to 25 mph across northern Arizona, well below Wind Advisory levels. As a result, the Wind Advisory will be allowed to expire at 800 PM. Locally gusty winds at 15 to 25 mph are expected to continue through the night. $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 13, 9:00 PM MST, 5 hours 15 minutes earlier.
Area forecast discussion, Feb 13, 9:00 PM MST, 5 hours 15 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 900 PM MST Sun Feb 13 2022 .SYNOPSIS...Warm and dry weather continues across Arizona for Monday. Strong and gusty southwest winds develop Tuesday, ahead of an approaching storm system. Cooler temperatures and increasing chances for rain and snow showers spread across the area late Tuesday night through early Thursday. Warmer and drier weather then returns to close out the upcoming week. && .DISCUSSION...A cool and crisp night will be followed by another warm day Monday, as a s/wv ridge moves through Arizona. Generally light southwest breezes will develop again Monday afternoon, with windier and cooler weather on Tuesday, as a compact upper low moves into the region. All trends covered, no updates needed tonight. && .AVIATION...For the 06Z package...Expect VFR conditions for the 24 hour TAF forecast period. Sfc winds mainly light overnight, becmg SW10-15kts over higher terrain aft 18Z Monday. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Continued warm and dry conditions are expected Monday, with light southwest winds. Stronger southwest winds are expected Tuesday, ahead of a low pressure system expected later Tuesday night. Wednesday through Friday...Rain and snow showers on Wednesday, with colder temperatures. Winds turning west to northwest and remaining gusty. Showers ending Thursday, with north winds and continued cool temperatures. Warmer weather and light winds for Friday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...Peterson AVIATION...Peterson FIRE WEATHER...Peterson For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.